Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 54, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 12, 2000, 2:48 PM MDT for Morgan County, Washington County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 12, 2000, 2:48 PM MDT (20:48 UTC)
- Expired
- Jul 12, 2000, 3:30 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morgan County, CO, Washington County, CO
The radar
The Denver radar (KFTG), 99 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1871 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 122050 SVRDEN COC087-121-122130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 248 PM MDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN DENVER HAS REISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MORGAN COUNTY IN NORTHEAST COLORADO NORTHWESTERN WASHINGTON COUNTY IN NORTHEAST COLORADO * UNTIL 330 PM MDT * AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF SNYDER...OR ABOUT 9 MILES NORTHEAST OF FORT MORGAN...STATIONARY. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...SNYDER... HILLROSE AND BRUSH. LARGE HAIL...VERY HEAVY RAIN...UP TO 2 INCHES IN LESS THAN AN HOUR...AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. LAT...LON 4041 10383 4016 10373 4018 10347 4032 10335 4046 10348
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:43 AM MDT, 12 hours 5 minutes earlier.
Area forecast discussion, Jul 12, 2:43 AM MDT, 12 hours 5 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
243 AM MDT WED JUL 12 2000
MAIN CONCERN TODAY WL BE POTENTIAL FOR FLASH FLOODING IN BOBCAT AND
HI MEADOWS BURN AREAS. LOW LVL MSTR AND MONSOON MSTR WL BE MORE
ABUNDANT TODAY THAN YESTERDAY. MEANWHILE DISTURBANCE OVR NRN AZ WL
MOVE AROUND UPR LVL HIGH AND SHOULD MOVE ACRS NRN CO LATER THIS AFTN
AND EVENING. THIS FEATURE WAS HARD TO FIND IN GRIDDED DATA BUT DID
SHOW UP IN 250 MB POTENTIAL VORTICITY FIELDS. WND FIELDS TODAY WL
BE RATHER WK AND WITH PRECIPITABLE WATER VALUES AROUND AN INCH AND
STG THETA-E DG IN PLACE SLOW MOVING STORMS PRODUCING UP TO 2" OF
RAIN IN LESS THAN AN HOUR WL BE PSBL. IF ANY STORM MOVES OVR THE
BURN AREAS THERE COULD BE A SERIOUS FLASH FLOOD PROBLEM. WITH THIS
IN MIND WL ISSUE A FLASH FLOOD WATCH FOR BURN AREAS FOR THIS AFTN
AS BELIEVE THREAT IS HIGH ENOUGH TO WARRANT A WATCH. OVR THE REST
OF THE AREA SCT TSRA COULD DVLP JUST ABOUT ANYWHERE LATER THIS AFTN
INTO THE EARLY EVENING HRS WITH HEAVY RAINS PSBL. ALTHOUGH
SFC BASED CAPES BY AFTN WL BE OVR 2000 J/KG BELIEVE LACK OF VERTICAL
SHEAR AND WRM MID-LVL TEMPS WL LIMIT SVR POTENTIAL.
FOR TONIGHT COULD SEE SOME TYPE OF MCS OVR NERN CO WITH CONCENTRATED
AREA OF VERY HEAVY RAINS SOMEWHERE OVR THE PLAINS AS LOW LVL JET
DVLPS AND TRAINING OF CELLS OCCURS. WITH RATHER WRM MID-LVL TEMPS
APPEARS PCPN PROCESSES COULD TRANSITION FM COLD TO WRM CORE REGIME.
ON THU UPR LVL HI WL BUILD OVR RGN WITH WARMING TEMPS ALOFT.
ALTHOUGH UPR LVL HI WL BUILD OVR RGN MONSOON MSTR MAY CONT TRAPPED
UNDER RDG. MODELS WHAT TO DRY OUT LOWER LVLS HOWEVER THIS MAY BE
OVERDONE SO WL MENTION SOME WDLY SCT TSRA IN MOST AREAS. AT THIS
POINT CAN'T SEE ANY FEATURE TO ENHANCE PCPN SO ACTIVITY WL BE DRIVEN
MAINLY BY HTG. TEMPS MAY BE A FEW DEGREES COOLER TODAY DUE TO
COOLING AT 700 MB AND MORE CLD COVER. ON THU 700 MB TEMPS WL RISE
AGAIN AND ALLOW TEMPS TO WRM WELL BACK INTO THE 90S ACRS NERN CO. KLEYLA
.DEN...FLASH FLOOD WATCH THIS AFTERNOON ZNS 35 AND 36...FOR BOBCAT
BURN AREA OF LARIMER COUNTY AND HI MEADOWS BURN AREA OF
JEFFERSON COUNTY.In the hours before
Special weather statement, Jul 12, 10:08 AM MDT, 4 hours 40 minutes before
COZ030-032>050-121800- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 1010 AM MDT WEDNESDAY JULY 12 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD ...FLASH FLOOD WATCH FOR HI-MEADOW AND BOBCAT BURN AREAS FROM NOON TODAY UNTIL MIDNIGHT TONIGHT... SYNOPSIS: MONSOON MOISTURE REMAINS OVER COLORADO AS A STRONG HIGH PRESSURE CELL BUILDS OVER THE STATE. THE WINDS ALOFT ARE WEAKENING WHICH MEANS ANY SHOWERS AND THUNDERSTORMS THAT FORM TODAY OR TONIGHT WILL BE FAIRLY SLOW MOVING. THIS WILL ESCALATE THE THREAT OF HEAVY RAIN OVER THE FRONT RANGE FOOTHILLS...NORTH-CENTRAL MOUNTAINS AND THE PLAINS OF NORTHEAST COLORADO. THE AMOUNT OF MOISTURE IN THE ATMOSPHERE OVER THE AREA COMBINED WITH LIGHT WINDS ALOFT INDICATES THAT 2-3 INCHES OF RAIN IS POSSIBLE IN SOME LOCATIONS THIS AFTERNOON AND EVENING. THE AIRMASS IS WARM ENOUGH THAT THE THREAT OF SEVERE WEATHER WITH LARGE HAIL AND STRONG DAMAGING WINDS IS VERY LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING BY NOONTIME OVER THE MOUNTAINS AND FOOTHILLS THEN SPREAD INTO THE PLAINS DURING THE AFTERNOON AND EVENING. MOST OF THE SHOWERS AND THUNDERSTORMS WILL PRODUCE LESS THAN ONE INCH OF RAIN...HOWEVER SOME LOCATIONS MAY GET AS MUCH AS 3 INCHES OF RAIN IN ONE HOUR. THIS AMOUNT OF RAIN IS LIKELY TO CAUSE FLOODING OF LOW LYING AREAS...STREETS AND INTERSECTIONS. IN ADDITION SOME SMALL CREEKS AND STREAMS MAY REACH OR EXCEED BANKFUL CONDITIONS. A FLASH FLOOD WATCH IS IN EFFECT FROM NOON UNTIL MIDNIGHT FOR THE HIGH MEADOW BURN AREA IN JEFFERSON COUNTY AND THE BOBCAT BURN AREA IN LARIMER COUNTY. ANY RAIN EXCEEDING ONE HALF INCH PER HOUR IN THESE AREAS IS LIKELY TO CAUSE LARGE AND RAPID RUNOFF. IN ADDITION SIGNIFICANT EROSION OF SOILS AND BURN DEBRIS IS LIKELY WITH SOME ROAD WASHOUTS POSSIBLE. ANYONE IN THE BURN AREAS SHOULD BE PREPARED TO TAKE ACTION IF MODERATE TO HEAVY RAIN IS OBSERVED OR A FLASH FLOOD WARNING IS ISSUED. SPOTTER ACTIVATION IS NOT ANTICIPATED BUT RAINFALL REPORTS WILL BE VERY MUCH APPRECIATED IF HEAVY RAIN IS DETECTED. END...GCF...WSFO DENVER
Special weather statement, Jul 12, 1:16 PM MDT, 1 hour 32 minutes before
COZ030-032>050-121800- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 115 PM MDT WEDNESDAY JULY 12 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD ...FLASH FLOOD WATCH UNTIL MIDNIGHT FOR HIGH MEADOW AND BOCAT BURN FIRE AREAS... SYNOPSIS: VERY MOIST AND UNSTABLE AIRMASS OVER COLORADO TODAY WITH WEAK WINDS ALOFT. NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT AND MOVE VERY SLOWLY. THIS WILL ENHANCE THE THREAT OF HEAVY RAIN OVER NORTHEAST COLORADO INCLUDING THE FRONT RANGE FOOTHILLS AND NORTH-CENTRAL MOUNTAINS. WHILE MOST RAINFALL AMOUNTS WILL BE IN THE ONE HALF TO ONE INCH RANGE...SOME PLACES MAY GET 2 OR 3 INCHES OF RAIN THIS AFTERNOON AND EVENING. THIS AMOUNT OF RAIN IS LIKELY TO CAUSE FLOODING OF LOW LYING AREAS...STREETS AND INTERSECTIONS. IN ADDITION SMALL CREEKS AND STREAMS MAY REACH OR EXCEED BANKFUL CONDITIONS. THERE IS ALSO A SMALL THREAT OF SEVERE WEATHER OVER THE PLAINS WITH A RISK OF TORNADOES AND LARGE HAIL AFTER 3 PM. A FLASH FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT FOR THE HIGH MEADOW BURN AREA IN JEFFERSON COUNTY AND THE BOBCAT BURN AREA IN LARIMER COUNTY. ANY RAIN EXCEEDING ONE HALF INCH PER HOUR IN THESE AREAS IS LIKELY TO CAUSE LARGE AND RAPID RUNOFF. IN ADDITION SIGNIFICANT EROSION OF SOILS AND BURN DEBRIS AS WELL AS SOME ROAD WASHOUTS CAN BE EXPECTED. ANYONE IN THE BURN AREAS SHOULD BE PREPARED TO TAKE ACTION IF MODERATE TO HEAVY RAIN IS OBSERVED OR A FLASH FLOOD WARNING IS ISSUED. SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM FOR PLAINS AREAS EAST OF THE DENVER METRO AREA. RAINFwALL REPORTS WILL BE VERY MUCH APPRECIATED IF HEAVY RAIN IS DETECTED. END...GCF...WSFO DENVER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:52 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 53 min |
| Jul 12, 3:30 PM MDT | Flash Flood Warning | BOU | Morgan | 90 min |
| Jul 12, 3:44 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 46 min |
| Jul 12, 3:46 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
| Jul 12, 3:57 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 48 min |
| Jul 12, 4:13 PM MDT | Tornado Warning | BOU | Morgan | 32 min |
| Jul 12, 4:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 50 min |
| Jul 12, 4:43 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 47 min |
| Jul 12, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 42 min |
| Jul 12, 4:53 PM MDT | Tornado Warning | BOU | Morgan | 37 min |
| Jul 12, 5:04 PM MDT | Flash Flood Warning | BOU | Morgan | 3 hr |
| Jul 12, 5:13 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 47 min |
| Jul 12, 5:37 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.